Cymbalta Constipation?

Discussion in 'Fibromyalgia Main Forum' started by pat460, Feb 19, 2007.

  1. pat460

    pat460 New Member

    Hi,

    I have been on Cymbalta 3-4 weeks. I am having problems with constipation even though I have increased fiber in my diet. However, I have IBS and have had 2 bowel resections due to blockages. Has Cymbalta increased constipation for anyone else or am I just having another IBS flare? It's really hard to know the difference so I would appreciate any comments, especially about Cymbalta side effects.

    Thanks a bunch! pat460
  2. myjoy

    myjoy New Member

    Hi,

    I've been on it for about the same length of time as you. I am a bit more constipated too. I'm hoping this 'passes'. lol!

    Speak with your doctor if it keeps causing you trouble. I bought lots of fiber rich stuff at the store today.

    One thing about the cymbalta though, is that I seem to have a better outlook on things. I haven't noticed it helping too much for pain yet.

    myjoy
  3. LouiseK

    LouiseK New Member

    Since you have been so helpful to me I had to respond. Yes, all those brain drugs cause constipation. As you know I take my lieelt bit of vicodin (ha! not today) which also causes this for me.

    I have what I really believe is an answer...no kidding.

    You have to be totally consistent with this:

    First, take a laxative for a day or two and be sure you are no longer constipated.

    Then: Take 100 mgs. of ducosate three times a day

    Take 1 tsp. Metamucil two times a day

    Take 500 - 1000 Magnesium per day

    Any day that you don't have a movement (sorry) take 1`/2 to 1 tsp. of something called Natural Calm from Whole Foods. It's a fizzy drink that you mix with hot water like a tea. It tastes great. It's a type of magnesium that goes right through you. I take it at night.

    If you still don't go the next day take a laxative. It's really important not to get constipated in the first place and not to let it go on for days.

    I swear this will work but you have to be very consistent

    None of these products is bad for your insides at all (you can take them every day)EXCEPT any laxative and will keep you from laxatives which are not so good to take. Also Senna is a milder laxative for those with sensitive intestines. It is an herb not a chemical but it is an irritant.

    I follow this protocol and only take a laxative maybe once a month.

    Well, I sound nuts now but that type of constipation from the SSDI's can be really bad.

    I hope this helps you!!

    PS with your medical history you probably should clear these things with your MD. Generally they are totally harmless. And with your history they should have said something! Sheesh, do we have to do everything ourselves??



    [This Message was Edited on 02/19/2007]
    [This Message was Edited on 02/19/2007]
  4. LouiseK

    LouiseK New Member

    Three quarters of the serotonin receptors in the body are in the intestines . . .someone recently wrote a very scholarly book about the intestines called something like "The Second Brain" . . .interesting.